Alert archive / Oklahoma / River Flood Advisories in 2022
River Flood Advisory 21, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 4, 2022, 3:04 PM CDT for Muskogee County, Oklahoma. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2022, 3:04 PM CDT (20:04 UTC)
- Expired
- May 5, 2022, 8:28 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 29.56 ft at May 5, 2022, 6:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
458
WGUS84 KTSA 042004
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
304 PM CDT Wed May 4 2022
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Oklahoma...
Arkansas River near Muskogee affecting Muskogee County.
OKC101-050815-
/O.NEW.KTSA.FL.Y.0021.220504T2004Z-220506T1200Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
304 PM CDT Wed May 4 2022
...FLOOD ADVISORY IN EFFECT FROM THIS AFTERNOON TO FRIDAY MORNING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Arkansas River near Muskogee.
* WHEN...From this afternoon to Friday morning.
* IMPACTS...At 27.0 feet, no flooding occurs but low lying
agricultural areas may be threatened.
At 28.0 feet, minor lowland flooding occurs.
* ADDITIONAL DETAILS...
- At 2:00 PM CDT Wednesday the stage was 19.1 feet.
- Forecast...The river is expected to rise to a crest of 27.5
feet tomorrow evening.
- Action stage is 27.0 feet.
- Flood stage is 28.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532
3583 9537
$$3 follow-up statements
884
WGUS84 KTSA 050109
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
809 PM CDT Wed May 4 2022
...The Flood Advisory continues for the following rivers in
Oklahoma...
Arkansas River near Muskogee affecting Muskogee County.
OKC101-051315-
/O.CON.KTSA.FL.Y.0021.000000T0000Z-220506T1200Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
809 PM CDT Wed May 4 2022
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Arkansas River near Muskogee.
* WHEN...Until Friday morning.
* IMPACTS...At 27.0 feet, no flooding occurs but low lying
agricultural areas may be threatened. Continue to monitor later
forecasts.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Wednesday the stage was 20.0 feet.
- Forecast...The river is expected to rise to a crest of 27.5
feet Thursday evening.
- Action stage is 27.0 feet.
- Flood stage is 28.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532
3583 9537
$$
05478
WGUS84 KTSA 050803
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
303 AM CDT Thu May 5 2022
...The Flood Advisory continues for the following rivers in
Oklahoma...
Arkansas River near Muskogee affecting Muskogee County.
OKC101-052015-
/O.CON.KTSA.FL.Y.0021.000000T0000Z-220506T1200Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
303 AM CDT Thu May 5 2022
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Arkansas River near Muskogee.
* WHEN...Until tomorrow morning.
* IMPACTS...At 27.0 feet, no flooding occurs but low lying
agricultural areas may be threatened. Continue to monitor later
forecasts.
* ADDITIONAL DETAILS...
- At 2:00 AM CDT Thursday the stage was 22.4 feet.
- Forecast...The river is expected to rise to a crest of 27.5
feet this evening.
- Action stage is 27.0 feet.
- Flood stage is 28.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532
3583 9537
$$206
WGUS84 KTSA 051328
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
828 AM CDT Thu May 5 2022
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Oklahoma...
Arkansas River near Muskogee affecting Muskogee County.
OKC101-051430-
/O.CAN.KTSA.FL.Y.0021.000000T0000Z-220505T1328Z/
/MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
828 AM CDT Thu May 5 2022
...FLOOD ADVISORY HAS BEEN REPLACED WITH A RIVER FLOOD WARNING...
The threat of flooding continues and a River Flood Warning is now in
effect. Please refer to that bulletin for more information.
The Flood Advisory has been replaced with a River Flood Warning for
the Arkansas River near Muskogee.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Thursday the stage was 27.7 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 31.6 feet this evening. It will
then fall below flood stage just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532
3583 9537
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 4, 2:23 PM CDT, 41 minutes earlier.
Area forecast discussion, May 4, 2:23 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
223 PM CDT Wed May 4 2022
...New SHORT TERM, LONG TERM...
...SEVERE WEATHER LIKELY WITH THE THREAT FOR FLASH FLOODING
THIS EVENING INTO THE OVERNIGHT HOURS...
.SHORT TERM...
(The rest of this afternoon through tonight)
Issued at 138 PM CDT Wed May 4 2022
Warm front is currently lifting north near the I-40 corridor with
upper 60s to near 70 dew-points extending south down to the Red
River. As additional heating continues MlCAPES around 2000 J/kg
are expected along and south of frontal boundary. Isolated strong
to severe thunderstorms have already developed across portions of
western Oklahoma. Latest mesoscale trends, including CAM solutions
suggest that scattered strong to severe storms will develop across
central Oklahoma, spreading into portions of eastern Oklahoma by
early evening in association with approaching upper level jet
streak. Large hail and damaging winds will be likely with any
storms that develop with an enhanced tornado threat along/south of
frontal boundary.
PWATs have already climbed to 1.5 inches over much of the area
and will likely continue to increase into the 1.75 to 2.00 inch
range overnight. In additional to the scattered storms this
evening, convection to the west will likely grow upscale, with a
MCS sweeping through Eastern Oklahoma into northwest Arkansas by
Thursday morning. A swath of 1 to 3 inches have already occurred
just south of I-44 and with additional rainfall overnight, significant
flash flooding will be possible in some areas with locally 5 to 6
inches possible through Thursday. Several main-stream rivers are
also expected to rise above flood.
&&
.LONG TERM...
(Thursday through Wednesday)
Issued at 138 PM CDT Wed May 4 2022
Still a little uncertainty regarding how much atmosphere can
destabilize behind main convection line and ahead of approaching
cold front, but the overall heavy rain threat should begin to
shift east of the region by late afternoon. At least a limited
severe threat will be possible across southeast Oklahoma/northwest
Arkansas.
Dry forecast still expected over the weekend into early next week
with a continued warming trend. Gusty south winds will also develop,
especially during the Sunday-Tuesday time frame. Low thunderstorm
chances return by Tuesday, however it appears approaching cold
front could stall north of the area which would keep overall precip
chances fairly low. Again, stayed fairly close to NBM guidance
through the extended periods.
&&
.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Wed May 4 2022
Long duration thunderstorm impacts, featuring IFR conditions, can
be expected this evening and overnight at all terminals with the
expectation of one or more large convective systems to sweep
through the forecast area, in addition to isolated storms late
this afternoon and early evening at MLC and FSM. Have tried to
time the strongest squall line this evening, including variable
wind groups with near severe wind gusts at TUL/RVS/MLC in TEMPO
groups. Conditions will remain poor into tomorrow morning,
although the thunderstorm chances will diminish some.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 74 53 74 / 100 70 20 0
FSM 63 76 55 75 / 90 90 40 0
MLC 63 75 51 77 / 90 70 10 0
BVO 61 74 52 74 / 100 70 20 0
FYV 60 74 52 71 / 90 90 50 10
BYV 57 74 53 68 / 90 90 60 10
MKO 62 74 51 73 / 90 80 20 0
MIO 59 74 53 69 / 100 90 40 10
F10 62 74 50 75 / 100 60 10 0
HHW 64 77 53 79 / 80 90 20 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday afternoon for OKZ049-053>076.
AR...Flood Watch through Thursday afternoon for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...22Hazardous weather outlook, May 4, 1:01 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
101 PM CDT Wed May 4 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
101 PM CDT Wed May 4 2022
...SEVERE WEATHER AND FLOODING THREATS THROUGH THURSDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma.
ONSET...After 3 PM.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are ongoing early this afternoon, primarily across
northeast Oklahoma and far northwest Arkansas. These storms are
shifting to the east-northeast and will continue to pose a limited
threat for severe weather and heavy rainfall, eventually moving
out of the forecast area by late afternoon.
Additional isolated to scattered thunderstorms are expected to
develop later this afternoon and evening across east central and
southeast Oklahoma near and south of a warm front. These storms
will likely be severe, with large hail, damaging winds and
tornadoes all possible.
More widespread thunderstorms to the west are likely to organize
into a squall line and push eastward across the area this evening
and into early Thursday morning. The squall line will pose a
damaging wind threat, with potential for isolated gusts above 70
mph, and possibly tornadoes. In addition, the threat for flash
flooding will increase due to the multiple rounds of
thunderstorms with heavy rainfall expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY AND MONDAY...High Wind Potential.
TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Severe weather could be ongoing early Thursday morning and storms
may also redevelop Thursday afternoon along an advancing cold
front. While uncertainty remains in the coverage of storms by
Thursday afternoon, any storms which do develop would pose a risk
of severe weather.
Dry and mild weather prevails Friday before a notable change
occurs over the weekend. Hot and humid conditions will develop
Sunday and persist through early next week. The early season heat
often raises potential for heat stress for any outdoor activities.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 4, 9:05 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 AM CDT WED MAY 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 NNW FORT TOWSON 34.05N 95.28W
05/02/2022 CHOCTAW OK EMERGENCY MNGR
TREE DOWN ACROSS RED ROAD AND SOUTH OF 2040
ROAD TO THE NORTH OF FORT TOWSON. TIME
ESTIMATED BY RADAR.
1145 PM TSTM WND DMG FORT TOWSON 34.02N 95.27W
05/02/2022 CHOCTAW OK PUBLIC
DOGWOOD TREE DOWNED. RELAYED VIA EMERGENCY
MANAGEMENT. TIME ESTIMATED BY RADAR.
1150 PM TSTM WND DMG 2 W SWINK 34.02N 95.23W
05/02/2022 CHOCTAW OK LAW ENFORCEMENT
LARGE TREE DOWN ACROSS HIGHWAY 70 BETWEEN
FORT TOWSON AND SWINK. RELAYED BY EMERGENCY
MANAGEMENT. TIME ESTIMATED BY RADAR.
&&Special weather statement, May 4, 9:10 AM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
910 AM CDT Wed May 4 2022
OKZ065-066-041500-
Okmulgee OK-Okfuskee OK-
910 AM CDT Wed May 4 2022
...A strong thunderstorm will impact portions of southwestern
Okmulgee and central Okfuskee Counties through 1000 AM CDT...
At 910 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Cromwell, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Bearden...
Castle... Okmulgee State Park...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 9656 3542 9656 3541 9654 3544 9652
3545 9654 3564 9630 3564 9619 3572 9619
3574 9617 3552 9597 3529 9642 3529 9644
3546 9644 3546 9647 3543 9649 3542 9652
3539 9654 3542 9658
TIME...MOT...LOC 1410Z 232DEG 34KT 3540 9644
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:57 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 19 hr |
| May 4, 6:55 AM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| May 4, 7:33 AM CDT | Special Weather Statement | TSA | Creek | 27 min |
| May 4, 7:45 AM CDT | Special Weather Statement | TSA | Tulsa | 15 min |
| May 4, 7:54 AM CDT | Special Weather Statement | TSA | Creek | 51 min |
| May 4, 7:55 AM CDT | Special Weather Statement | TSA | Creek | 50 min |
| May 4, 7:59 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| May 4, 8:07 AM CDT | River Flood Advisory | TSA | Ottawa | 12 hr |
| May 4, 8:12 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 48 min |
| May 4, 8:31 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 119 min |
| May 4, 8:41 AM CDT | River Flood Warning | TSA | Okmulgee | 8 days |
| May 4, 8:41 AM CDT | River Flood Warning | TSA | Creek | 58 hr |
| May 4, 8:47 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 66 hr |
| May 4, 8:50 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 40 min |
| May 4, 8:54 AM CDT | River Flood Warning | TSA | Adair, Delaware | 60 hr |
| May 4, 8:59 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 2 hr |
| May 4, 9:01 AM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| May 4, 9:10 AM CDT | River Flood Advisory | TSA | Pushmataha | 5 hr |
| May 4, 9:10 AM CDT | Special Weather Statement | TSA | Okfuskee | 50 min |
| May 4, 9:25 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 22 min |
| May 4, 10:43 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Tulsa and 1 more | 2 hr |
| May 4, 12:59 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| May 4, 2:14 PM CDT | River Flood Warning | TSA | Pushmataha | 18 hr |
| May 4, 2:52 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 25 hr |
| May 4, 2:59 PM CDT | River Flood Warning | TSA | Cherokee | 29 hr |
| May 4, 3:52 PM CDT | River Flood Warning | TSA | Sequoyah | 29 hr |
| May 4, 5:09 PM CDT | Special Weather Statement | TSA | Creek | 36 min |
| May 4, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 47 min |
| May 4, 5:39 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| May 4, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 11 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 45 min |
| May 4, 6:07 PM CDT | Special Weather Statement | TSA | Washington | 38 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 35 min |
| May 4, 6:34 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| May 4, 6:36 PM CDT | Special Weather Statement | TSA | Rogers | 39 min |
| May 4, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 60 min |
| May 4, 6:47 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
Nearby
River Flood Advisories in Oklahoma, 2022Every river flood advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.